End of tether

End of tether

Hi guys. Some advice. 1 year history of purpurA, fatigue, joint pain, neuropathy. Three GPs, rheumatologist, dermatologist, two emergency admissions and still no effort to get me a diagnosis. Have been told looks like vasculitis but after a negative ANCA I was discharged from further investigations. Every time I go to Ed with pain and hypertension I get prescribed prednisolone with no diagnostics. Help!!!!

10 Replies

oldestnewest
  • Where are you? I'm assuming in the USA? That makes a lot of difference to what advice this group can give you.

  • Sorry I am actually in Northern Iteland so part of the U.K.

  • Sorry - you calling A&E the ED usually means the US! I happened to see your post so asked so that when someone from VasculitisUK comes along at some point - they will know the right people for you to try to get your GP to send you to. To ignore a rash like that just because you are ANCA negative seems a bit crackers to me! But being in NI probably does make it more difficult to get referred to an expert - which is what you need.

    Good luck though

  • Hi clarevet,

    I have my head in my hands as there are over 18 different variants of Vasculitis and only three of them are associated with ANCA, even then you can be ANCA negative and still have ANCA associated Vasculitis!

    Have they ever biopsied your rash? Have you ever had blood and protein in a urine dipstick?

    If you phone or e mail the helpline we can hopefully give you advice on what to do next and recommend a Consultant who actually understands Vasculitis.

    vasculitis.org.uk/helpline

    Best wishes

    Lynn

  • No I requested a biopsy but was told it would not show anything!had blood in urine a d trace protein during last bad episode and blood pressure was 190/143

  • It sounds and looks like HSP. Where in Northern Ireland are you?

  • How do they know? Honestly...

  • Hi, I am anca negative and one of my main first symptoms was a purpuric rash ( joint swelling and pain was another).

    Call VUK helpline, talk with John or Lynn. Here is the link:

    vasculitis.org.uk/helpline

  • It looks as if it could be Henoch Schonlein purpura (although I'm sure the vascularise could be attributed to other causes). If you have protein in your urine, then you need to insist you are referred to the renal department. At the very least, a dermatologist doing a skin biopsy would rule out/prove IgA deposits. I think you need to put your foot down with your GP.

You may also like...